[Tuberculosis and HIV coinfection in three patients: the possibilities for simultaneous treatment]
SourceNederlands Tijdschrift voor Geneeskunde, 147, 9, (2003), pp. 369-372
Article / Letter to editor
Display more detailsDisplay less details
Nederlands Tijdschrift voor Geneeskunde
SubjectEBP 3: Effective Primary Care and Public Health; UMCN 2.1: Heart, lung and circulation; UMCN 4.1: Microbial pathogenesis and host defense
Three patients received simultaneous treatment for tuberculosis and HIV: a 23-year-old woman and a 33-year-old man who were asylum seekers from Africa and a 45-year-old woman who was an intravenous drug addict. During the treatment with antiretroviral and anti-tuberculous drugs, several problems arose: drug interactions (between rifampicine and protease inhibitors/non-nucleoside reverse transcriptase inhibitors), side effects, non-compliance and immune reconstitution reactions. These problems were solved either by temporary withdrawal of the medication or by substituting other drugs. There are a number of possible treatment strategies that minimise the risks. Despite the potential problems, in patients with advanced HIV infection, antiretroviral treatment should not be delayed until after the end of the tuberculosis treatment.
Upload full text
Use your RU credentials (u/z-number and password) tolog in with SURFconextto upload a file for processing by the repository team.